Alert archive / New Jersey / Heat Advisories in 2010
Heat Advisory 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Aug 9, 2010, 2:45 PM EDT for 4 counties in New Jersey; Berks County, Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It took effect at Aug 10, 2010, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 2:45 PM EDT (18:45 UTC)
- In effect from
- Aug 10, 2010, 10:00 AM EDT
- Expired
- Aug 10, 2010, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Berks County, PA, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS71 KPHI 091845 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EDT MON AUG 9 2010 ...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TUESDAY... .AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS ACROSS OUR AREA DURING TUESDAY. DEZ001-NJZ015-017>019-PAZ067>071-100400- /O.NEW.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 245 PM EDT MON AUG 9 2010 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY, WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. A RATHER HOT AIRMASS TUESDAY, WITH HIGH TEMPERATURES TOPPING OUT IN THE MID 90S, WILL COMBINE WITH HUMID CONDITIONS. THIS WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF PEAK HEATING TUESDAY AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY, ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GORSE/GIGI
4 follow-up statements
327 WWUS71 KPHI 100148 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 948 PM EDT MON AUG 9 2010 ...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TUESDAY... .AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS ACROSS OUR AREA DURING TUESDAY. DEZ001-NJZ015-017>019-PAZ067>071-100900- /O.CON.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 948 PM EDT MON AUG 9 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. A RATHER HOT AIRMASS TUESDAY, WITH HIGH TEMPERATURES TOPPING OUT IN THE MID 90S, WILL COMBINE WITH HUMID CONDITIONS. THIS WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF PEAK HEATING TUESDAY AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY, ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GORSE/GIGI
891 WWUS71 KPHI 100728 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 AM EDT TUE AUG 10 2010 ...ANOTHER ROUND OF RATHER HOT AND HUMID CONDITIONS TODAY... .AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO THE SOUTHERN STATES WILL DIRECT A RATHER HOT AND HUMID AIRMASS ACROSS OUR AREA TODAY. PAZ060-102000- /O.EXA.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/ BERKS- INCLUDING THE CITY OF...READING 328 AM EDT TUE AUG 10 2010 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. A RATHER HOT AIRMASS TODAY... WITH HIGH TEMPERATURES TOPPING OUT IN THE MID 90S... WILL COMBINE WITH HUMID CONDITIONS. THIS WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF PEAK HEATING THIS AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY... ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM... STAY OUT OF THE SUNSHINE... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ DEZ001-NJZ015-017>019-PAZ067>071-102000- /O.CON.KPHI.HT.Y.0009.100810T1400Z-100811T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 328 AM EDT TUE AUG 10 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. A RATHER HOT AIRMASS TODAY... WITH HIGH TEMPERATURES TOPPING OUT IN THE MID 90S... WILL COMBINE WITH HUMID CONDITIONS. THIS WILL ALLOW HEAT INDICES TO BE AROUND 100 DEGREES DURING THE TIME OF PEAK HEATING THIS AFTERNOON IN THE URBANIZED AREAS. A WEAK COLD FRONT SHOULD THEN SETTLE THROUGH OUR AREA WEDNESDAY... ALLOWING SLIGHTLY COOLER AND LESS HUMID AIR TO ARRIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM... STAY OUT OF THE SUNSHINE... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ HEAVENER/GORSE
077 WWUS71 KPHI 101905 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT TUE AUG 10 2010 ...RATHER HOT AND HUMID CONDITIONS INTO THIS EVENING... .AN AREA OF HIGH PRESSURE STRETCHED FROM THE WESTERN ATLANTIC TO THE SOUTHERN STATES CONTINUES TO DIRECT A RATHER HOT AND HUMID AIRMASS ACROSS OUR AREA. DEZ001-NJZ015-017>019-PAZ060-067>071-110000- /O.CON.KPHI.HT.Y.0009.000000T0000Z-100811T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 305 PM EDT TUE AUG 10 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON. THE COMBINATION OF THIS RATHER HOT AIRMASS AND HIGHER HUMIDITY IS ALLOWING HEAT INDICES TO BE AROUND 100 DEGREES THIS AFTERNOON, ESPECIALLY IN THE URBANIZED AREAS. THESES VALUES WILL LOWER THROUGH THE EVENING AS TEMPERATURES COOL. FOR WEDNESDAY, SLIGHTLY COOLER AND LESS HUMID AIR IS FORECAST TO ARRIVE, WHICH SHOULD KEEP THE HEAT INDICES BELOW 100 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUNSHINE, AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GORSE/GIGI
723 WWUS71 KPHI 102350 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 750 PM EDT TUE AUG 10 2010 DEZ001-NJZ015-017>019-PAZ060-067>071-110100- /O.EXP.KPHI.HT.Y.0009.000000T0000Z-100811T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 750 PM EDT TUE AUG 10 2010 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. HEAT INDICES HAVE DROPPED BELOW 100 DEGREES, THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ GORSE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 9, 10:49 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 9, 10:49 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1049 AM EDT MON AUG 9 2010 .SYNOPSIS... HIGH PRESSURE ENTRENCHED OFF THE EASTERN SEABOARD WILL BEGIN TO SLOWLY PULL TO THE EAST THIS AFTERNOON. A COLD FRONT MOVING IN FROM THE THE NORTH WILL PASS THROUGH LATE MONDAY NIGHT EVENTUALLY STALLING TO OUR SOUTH ON TUESDAY AND WEDNESDAY. THE FRONT MAY BECOME RE-ENERGIZED AND MOVE TO TOWARDS THE NORTH AS A WARM FRONT ON THURSDAY BEFORE ANOTHER COLD FRONT SWINGS THROUGH ON FRIDAY. HIGH PRESSURE LOOKS TO NOSE ITS WAY BACK IN FOR THE WEEKEND WHILE ANOTHER COLD FRONT MOVES THROUGH LATE ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... THE MORNING SOUNDINGS ARE SUPPORTING THE CURRENT MAX TEMP FCSTS, SO NO BIG CHANGES HAVE BEEN MADE THERE. DEW POINTS ARE/WERE QUITE HIGH THIS MORNING, BUT THE LATEST SOUNDINGS AS WELL AS MODEL FCST SOUNDINGS ARE SUGGESTING THEY SHOULD FALL TO AND INTO THE 60S THIS AFTERNOON. THE EARLY MORNING FOG AND STRATUS HAS DISSIPATED EXCEPT FOR PARTS OF DELAWARE BAY AND ALONG THE IMMEDIATE SHORE. MOST OF THIS SHOULD BE GONE BY NOON. THE LATEST SOUNDINGS AS WELL AS THE 06Z MODEL FCST SOUNDINGS ARE ALL SUGGESTING THAT CAPPING AND LOWER BASED CIN WILL HOLD IN ALL AREAS THIS AFTERNOON. SO WE REMOVED THE MENTION OF THUNDER. EVEN FOR TONIGHT WE MIGHT HAVE TO SCALE MENTION BACK FARTHER TO THE N IF THIS TREND CONTINUES. A WEAKENING COLD FRONT IS PROGGED TO PUSH THROUGH OUR REGION BY LATE TONIGHT, SO AS FAR DECENT SYNOPTIC ASCENSION, THIS WOULD BE IT. THERE IS NOT A LOT OF MOISTURE TO GO AROUND SO NOT EXPECTING THESE STORMS, IF THEY DO INITIATE, TO BE ABLE TO FEED OFF A VERY UNSTABLE BOUNDARY LAYER...LOOKS MARGINAL AT BEST. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... THE COLD FRONT IS STILL FORECAST TO DIVE SOUTHWARD THROUGH THE REGION BY LATE MONDAY NIGHT INTO TUESDAY MORNING. THE FRONT WILL BE GREATLY WEAKENING AS IT NEARS THE REGION, AND MAY ACTUALLY BECOME MORE OF A SURFACE TROUGH. LOW CHANCE POPS INCREASE OVER OUR NORTHERN ZONES WITH THE PASSAGE OF THE SURFACE FEATURE ON TUESDAY AND REMAIN PRECIPITATION FREE ACROSS THE SOUTHERN HALF OF THE CWA. THE BEST FORCING STILL REMAINS WELL NORTH OF THE REGION, AND EVEN WITH THE PASSAGE OF A 250MB JET STREAK, THE LEFT EXIT REGION IS POSITIONED WELL INTO CANADA WHICH IN TURN PLACES US IN A SUBSIDENCE REGION OF THE JET. ONCE THE FRONT/TROUGH MOVES THROUGH A FEW IMPULSES LOOK TO PASS ALONG THE NORTHERN TIER OF OUR CWA ON TUESDAY AND WEDNESDAY. THIS AGAIN MAY ALLOW FOR ENOUGH LIFT TO PRODUCE SOME SCATTERED SHOWERS AND POSSIBLY A RUMBLE OF THUNDER OR TWO WITH THE BETTER CHANCE COMING ON TUESDAY...WEDNESDAY WILL REMAIN DRY FOR NOW. NOT REALLY MUCH OF AN AIRMASS CHANGE BEHIND THE DECAYING FRONT ON TUESDAY, ALTHOUGH WINDS SLOWLY TURN MORE WESTERLY. DEWPOINTS SHOULD REBOUND A FEW DEGREES ON TUESDAY AND WEDNESDAY IN RESPONSE TO THE STILL PESKY BERMUDA HIGH AND A BROAD AREA OF THETA-E ADVECTING OVER THE REGION. BOUNDARY LAYER THICKNESSES DURING THE DAY REMAIN FAIRLY COMPLACENT AND DO NOT MAKE ANY GREAT LEAPS OR BOUNDS SO TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL...LOW 90S OVER MUCH OF THE CWA EXCEPT FOR THE MOUNTAINS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MUCH OF THE LONG TERM PART OF THE FORECAST LOOKS UNSETTLED AS HIGH PRESSURE REMAINS TO THE NORTHEAST AND A SLOW MOVING FRONT MEANDERS ACROSS THE REGION. THE ONSHORE FLOW MUCH OF THE PERIOD SHOULD KEEP HUMIDITY LEVELS RATHER HIGH...BUT WILL LIKELY KEEP TEMPERATURES FROM GETTING TOO WARM. STILL READINGS SHOULD BE AT OR ABOVE NORMAL THROUGH THE PERIOD. HIGHS GENERALLY IN THE UPPER 80S TO LOW 90S DURING THE PERIOD. LOWS IN THE UPPER 60S TO LOW 70S. THE UPPER FLOW WILL FEATURE A TROUGH ACROSS THE NORTHWEST STATES WHICH WILL MOVE ALONG THE CANADA-US BORDER DURING THE LATE WEEK PERIOD. A RIDGE ACROSS THE SOUTH CENTRAL STATES WILL SLOWLY EXPAND INTO THE SOUTHEAST BY NEXT WEEKEND. THIS WILL CAUSE THE WESTERLIES TO INCREASE TOWARD THE END OF THE PERIOD. A LOW MOVING ACROSS CANADA WILL SWEEP THE MEANDERING FRONT ACROSS THE AREA SUNDAY. CHANCE POPS WERE USED GENEROUSLY IN THE EXTENDED PERIOD WITH TIMING/CONFID ISSUES RATHER LOW. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS WILL PREVAIL TODAY. JUST SCATTERED CUMULUS AND CIRRUS ARE EXPECTED WITH A SOUTHWEST WIND...AND A SOUTH WIND AT THE COAST...OF 10 KNOTS OR LESS. WITH MORE MOISTURE CIRCULATING NORTHWARD IN THE BROAD SOUTHWESTERLY FLOW TODAY...A FEW SHOWERS OR THUNDERSTORMS COULD FORM MAINLY NORTH OF THE KPHL AREA THIS EVENING. ANOTHER SEA BREEZE IS LIKELY TO PENETRATE FAIRLY FAR INLAND AGAIN TODAY AS 850 HPA WINDS REMAIN LIGHT. MOS GUIDANCE DOES NOT REALLY INDICATE A REPEAT PERFORMANCE OF THE STRATUS FOR LATER TONIGHT AND EARLY TUESDAY MORNING...AS WINDS ARE FORECAST TO BE MORE SOUTHWEST EVEN THOUGH THEY WILL BE LIGHT. OUTLOOK... A WEAK FRONTAL BOUNDARY WILL ESTABLISH ITSELF OVER OR JUST TO THE SOUTH OF OUR REGION FOR THE MIDDLE OF THE WEEK. WHILE VFR CONDITIONS WILL PREVAIL, THERE COULD BE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOWER CEILINGS AND VISIBILITIES MAINLY IN THE AFTERNOONS AND EVENINGS. LATER IN THE WEEK, A MORE ACTIVE FRONTAL ZONE COULD MOVE IN FROM THE WEST WITH PRECIPITATION AND LOWER FLYING CONDITIONS. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT SEVERAL DAYS. WE CONTINUE TO RECEIVE THE LONG PERIOD SOUTHEAST SWELLS ASSOCIATED WITH THE REMNANTS OF THE FORMER TROPICAL CYCLONE COLIN. THESE WILL CONTINUE TO AFFECT OUR OCEAN WATERS TODAY...BUT THE PERIOD WILL BE TRENDING TOWARD SLIGHTLY LOWER NUMBERS WITH TIME. THE MAIN EFFECT WILL BE SOMEWHAT ROUGHER CONDITIONS NEAR INLETS, GROINS, AND JETTIES TODAY. OTHERWISE, A LARGE AREA OF HIGH PRESSURE WILL MOVE EASTWARD ACROSS OUR AREA WATERS AND WEAKEN SLOWLY DURING THE NEXT FEW DAYS. THIS WILL LEAVE US WITH A FLOW THAT WILL VEER TO MORE OF A SOUTHERLY DIRECTION TODAY. A WEAK FRONTAL ZONE WILL TRY TO CROSS THE AREA TUESDAY OR TUESDAY NIGHT, BUT IT IS FORECAST TO WEAKEN AND STALL OVER OR JUST TO OUR SOUTH DURING THE MIDWEEK PERIOD. THIS WILL LEAVE US WITH A LIGHT ONSHORE FLOW FOR MUCH OF THE WEEK. && .TIDES/COASTAL FLOODING... WITH THE NEW MOON OCCURRING TODAY, ASTRONOMICAL HIGH TIDES WILL BE QUITE HIGH THIS EVENING...AND EVEN AGAIN TUESDAY EVENING. TIDAL ANOMALIES MAY EVEN BE ZERO...BUT CAPE MAY FOR EXAMPLE IS FORECAST TO HAVE AN ASTRONOMICAL HIGH TIDE THIS EVENING WHICH REACHES OUR CRITERIA FOR MINOR TIDAL FLOODING. SO...WITH THE POSSIBILITY THAT A FEW PLACES COULD SEE SOME TIDAL FLOODING...A COASTAL FLOOD STATEMENT WAS ISSUED FOR THE NEW JERSEY OCEAN FRONT AND BACK BAYS FOR THIS EVENING. && .RIP CURRENTS... A PERSISTENT LONG PERIOD SOUTHEAST SWELL FROM THE REMNANTS OF TROPICAL CYCLONE COLIN WILL CONTINUE TO CAUSE A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE TODAY. DELAWARE APPEARS TO BE LOW ACCORDING TO OUR LOCAL GUIDANCE PROGRAM. WAVES IN THE SURF ZONES ARE FORECAST TO BE 2 TO 4 FEET FOR NEW JERSEY AND 2 OR 3 FEET FOR DELAWARE TODAY. THE MENTION OF A MODERATE RIP CURRENT RISK FOR TODAY WAS FOLDED INTO THE COASTAL FLOOD STATEMENT THAT WAS ISSUED FOR THE POSSIBILITY OF MINOR TIDAL FLOODING FOR THIS EVENING. CONDITIONS ARE LIKELY TO IMPROVE AND RENDER A LOWER RISK FOR RIP CURRENTS BY MIDWEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...GIGI/HEAVENER SHORT TERM...HEAVENER LONG TERM...HEAVENER/O'HARA AVIATION.../ MARINE.../ TIDES/COASTAL FLOODING.../ RIP CURRENTS.../
Hazardous weather outlook, Aug 9, 3:57 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 AM EDT MON AUG 9 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021- PAZ054-055-060>062-067>071-100800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 357 AM EDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ013-014-020-022>027-100800- DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 357 AM EDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. MODERATE RIP CURRENTS ARE EXPECTED TODAY ALONG THE OCEAN FRONT. HIGHER ASTRONOMICAL TIDE LEVELS COULD LEAD TO AREAS OF MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-100800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 AM EDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. MODERATE RIP CURRENTS ARE EXPECTED TODAY ALONG THE OCEAN FRONT. HIGHER ASTRONOMICAL TIDE LEVELS COULD LEAD TO AREAS OF MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:30 AM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 19 hr |
Nearby
Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Delaware, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.